Two days ago I received a corticosteroid fluoroscopic injection in my left hip. Yesterday morning, I woke up to feeling flu-like symptoms : hotness, nausea, tiredness , lack of appetite . This morning, I woke to a splitting headache which did not subside all day, even with ibuprofen (the only pain reliever that helps me). Now, I can't sleep. On the plus side, my hip pain is just about gone. The injection itself was not painful, but the Novacaine shots (4 of them) were. The injection site is still sore, but my joint pain is much better. Hope it lasts.
Recently, doctors have started injecting steroids directly into the middle ear — a procedure called intratympanic treatment. This technique is thought to deliver more of the drug to the ear and to avoid some of the side effects that can come along with oral steroids. The side effects of oral therapy can be mild, like weight gain, mood changes and sleep disruption, or more serious, like high blood pressure and elevated blood sugar. Side effects of injected steroids are usually local, such as ear infection and vertigo. However, up until now, no study had compared the 2 treatments to see whether direct injection worked as well as oral steroids.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.